Three months ago I was taking 137mcg of Synthroid and my THS level was at 4. I know this is in the "range of normal" but I was soooo tired and was fighting a feeling of depression, so I went up to 150mcg. I started feeling a little better but about 3 weeks ago when I filled my script the pharmacy gave me genaric. I was out of time and figured it was the same so I took it. Since then I had a huge change, in that, my hair started thinning,I've been so tired and moody and just dont feel like me.
I'm wondering if anyone else has expierenced this?
I know in the past I've felt more alert when my THS was between a 1 or 2.Only issue with that range was then I felt more anxious.
Maybe the hairloss and fatigue is my THS is still too high?
My current Endo (I had to get a new one b/c of ins change) doesn't seem to think my hair loss is a big deal and isn't concerned with my feeling tired either. All he says is I'm in the "normal" range so I should be ok. I'm getting a new Eno, but meanwhile wanted someones input.
Yes you need a new doctor. Your tsh should be between 1-2, unless you have hashimotos and then it should be a .50-1.0. Hairloss is quite common from hypothyroidism and thyroid meds...lol Kind of a catch 22. After you have been on optimal levels for a while it will stop.
A lot of people have noticed symptoms returning when put on generic. Always check your medicine before you leave pharmacy. Stick to brank names.
Have you had your free t4 and free t3 done with your tsh? You need to. Also make sure you have been tested for the antibodies for autoimmune. I hope you get to feeling better! You picked a wonderful place to gain knowledge and support and friendship! :)
Thank you for the quick reply. The last test results didn't include the t4 & t3 levels, just tsh. I'm going to look for my previous tests and see what they are.
What are the antibodies and auto immune tests for ?
Do you think the dramatic hairloss is from changing from synthroid to generic or the tsh at a 4.0 level?
Thought I'd also mention that i'm a type 1 diabetic.
It seems since i had my baby 17 months ago i can't seem to get back to normal.Before I was pregnant i was taking 75 mcg. by the end of my pregnancy I was up to 175 mcg. A few months after i had him i was a little high so slowly my dose was brought down to 137 mcg but after 3 months of that was when my test showed me at a tsh of 4.0. I then started 150 mcg and my second refill was the one that I mistakingly got the generic.
I can't wait to find a better endo and get this all straightened out. Meanwhile I appreciate the support :) !
I've had the same problem. Iron was fine. I was tired all the time and cold, even in 80 degree weather. I dont recall if it was my t3 or t4 that was ZERO but I had been on .175 synthroid for approx 10 years and no problems. i could have the whole t3, t4,tsh panel done twice in one month and it would never been the same.
I found out when I filled my script they gave me generic for 2 months, that is when things got HORRIBLE.... Ive since changed to name brand and things seem to be getting better. Less hair loss, losing some of the weight.
Im just as puzzeled as you though. Nobody has extreme hair loss was in this.
And the weight, I gained 25 lbs in 7 weeks..
All my labs are ok but I am just as curious as to how long before I feel the rest of the way better. At least Im not on the couch sleeping all day anymore. My family was ? if I was strung out on drugs . Which I wasnt, but when I look at pics now . Id have to have wondered the same thing.
now the hashimotos was dx'd recently. was scheduled for a scan on thryroid but the Dr at the cancer center said i was low enough and sick enough she was worried I could have a stroke. I am on synthroid .375 and really just wonder if a removal would be best. ? Not sure how all of that works. They cant keep me well enough to go off the meds long enough to get a scan. 6 weeks without synthroid, I nose dive.....so scans are always cancelled.
Hang in there One of HIs............ youre not alone!
Thanks for the support. I'm sorry to hear that your having such a hard time as well :(. We all just have to have faith that in due time we will feel better and get a grip on our health.(it's funny that sometimes we dont realize how good it feels to be healthy till we get sick ).
When I get discouraged I just pray for strength and know that lots of people are dealing with the same issues or worse. I think one of the main keys is finding a Good Endo who truely cares about his patients !!!
I read through some of these and I know other people and always say it can be worse....
Im very lucky that my youngest son has been so supportive of me. Actually all of them have been. But, he is the one to always check on me. bless his heart.
Its more discouraging not feeling well and it changes your attitude, unable to do things that you use to. Just not enough energy. Really miss things we use to do. But, they are understanding to it. So, I am thankful for that. dI just want to feel better and be active like I use to be.
Guess Im lucky too in the aspect that I hear tons of ppl wtih hypo gain weight. I also suffer from chrones disease so i think that has kept me from the weight gain be very extreme. I did gain some but now that Ive been reading , I guess it isnt as bad as others have it.
Wonder if stress affects this? Raising 4 kids with health issues isnt easy either. trying to read more to see if has any impact
thank you for your kind words, especially when you are suffering yourself.
Sorry to hear that you are going through this.
sometimes it just isnt fair! LOL, seems bad things happen to good people. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.